Alert archive / Colorado / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 125, NWS Pueblo, CO

October 7, 2011Baca County, Prowers County, Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at Oct 7, 2011, 8:10 PM MDT for Baca County, Prowers County, Colorado. It was in force for 20 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Oct 7, 2011, 8:10 PM MDT (02:10 UTC)
Expired
Oct 7, 2011, 8:30 PM MDT
In force
20 min
Issued by
NWS Pueblo, CO
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Baca County, CO, Prowers County, CO

The radar

The Dodge City radar (KDDC), 186 km from the middle of the area, began a volume at 02:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 7, 8:14 PM MDTHAIL 0.758 Ne Stonington, CO

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Oct 7, 5:33 PM MDTTornado WatchSPC7 hr

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 2.2 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2011-10-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 442 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2011-10-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 129 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
442 J/kg
Mixed-layer CIN
-108 J/kg
Mixed-layer LCL
1533 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
129 m²/s²
0-3 km storm-relative helicity
102 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

516 
WUUS55 KPUB 080210
SVRPUB
COC009-099-080300-
/O.NEW.KPUB.SV.W.0125.111008T0210Z-111008T0300Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
810 PM MDT FRI OCT 7 2011

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN BACA COUNTY IN SOUTHEAST COLORADO...
  SOUTHEASTERN PROWERS COUNTY IN SOUTHEAST COLORADO...

* UNTIL 900 PM MDT

* AT 806 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  STONINGTON...OR 12 MILES SOUTHWEST OF THE SAUNDERS ELEVATOR...AND
  MOVING NORTH AT 45 MPH.

* LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF EXTREME SOUTHEASTERN PROWERS AND NORTHEASTERN
  BACA COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM MDT SATURDAY MORNING
FOR SOUTHEAST COLORADO.

LAT...LON 3724 10204 3729 10226 3798 10205 3797 10204
      3786 10203
TIME...MOT...LOC 0210Z 194DEG 40KT 3736 10212
WIND...HAIL 60MPH 1.00IN

$$
3 follow-up statements
089 
WWUS55 KPUB 080216
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
816 PM MDT FRI OCT 7 2011

COC009-099-080300-
/O.CON.KPUB.SV.W.0125.000000T0000Z-111008T0300Z/
BACA CO-PROWERS CO-
816 PM MDT FRI OCT 7 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
PROWERS AND NORTHEASTERN BACA COUNTIES UNTIL 900 PM MDT...

AT 815 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 6 MILES
SOUTHWEST OF THE SAUNDERS ELEVATOR...MOVING NORTH AT 45 MPH.

THIS STORM HAS SHOW ROTATION.

LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF EXTREME SOUTHEASTERN PROWERS AND NORTHEASTERN
  BACA COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM MDT SATURDAY MORNING
FOR SOUTHEAST COLORADO.

LAT...LON 3724 10204 3729 10226 3798 10205 3797 10204
      3786 10203
TIME...MOT...LOC 0216Z 194DEG 40KT 3743 10210
WIND...HAIL 60MPH 1.00IN

$$
387 
WWUS55 KPUB 080223
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
823 PM MDT FRI OCT 7 2011

COC009-099-080300-
/O.CON.KPUB.SV.W.0125.000000T0000Z-111008T0300Z/
BACA CO-PROWERS CO-
823 PM MDT FRI OCT 7 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
PROWERS AND NORTHEASTERN BACA COUNTIES UNTIL 900 PM MDT...

AT 820 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR THE
SAUNDERS ELEVATOR...MOVING NORTH AT 45 MPH.

PENNY SIZE HAIL WAS REPORTED WITH THIS STORM AT 814 PM 8 MILES 
NORTHEAST OF STONINGTON.

LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF EXTREME NORTHEASTERN BACA AND EXTREME
  SOUTHEASTERN PROWERS COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM MDT SATURDAY MORNING
FOR SOUTHEAST COLORADO.

LAT...LON 3738 10204 3735 10224 3737 10224 3786 10204
      3787 10203
TIME...MOT...LOC 0222Z 194DEG 40KT 3750 10206
WIND...HAIL 60MPH 1.00IN

$$
893 
WWUS55 KPUB 080230
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
830 PM MDT FRI OCT 7 2011

COC009-099-080240-
/O.CAN.KPUB.SV.W.0125.000000T0000Z-111008T0300Z/
BACA CO-PROWERS CO-
830 PM MDT FRI OCT 7 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN PROWERS AND
NORTHEASTERN BACA COUNTIES IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA...HOWEVER HEAVY RAIN IS STILL POSSIBLE WITH THIS THUNDERSTORM.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM MDT SATURDAY MORNING
FOR SOUTHEAST COLORADO.

LAT...LON 3738 10204 3735 10224 3737 10224 3786 10204
      3787 10203
TIME...MOT...LOC 0230Z 202DEG 43KT 3759 10198

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 7, 6:10 PM MDT, 2 hours earlier.

Area forecast discussion, Oct 7, 6:10 PM MDT, 2 hours before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PUEBLO CO
610 PM MDT FRI OCT 7 2011

.UPDATE...

UPDATE TO INCLUDE A TORNADO WATCH FOR ZONES 96...98 AND 99(EASTERN
KIOWA...PROWERS AND BACA COUNTIES) THROUGH 07Z SATURDAY.

&&

.PREV DISCUSSION... /ISSUED 340 PM MDT FRI OCT 7 2011/

SHORT TERM...
(TONIGHT AND SATURDAY)

MID-LEVEL WARM ADVECTION ALREADY PRODUCING FAIRLY EXTENSIVE CLOUD
COVER OVER MUCH OF THE REGION THIS AFTERNOON...AS UPPER LOW BEGINS
TO CLOSE OFF NEAR THE 4 CORNERS. RADAR SUGGESTS SHOWERS ALREADY
SPREADING BACK INTO THE SAN JUANS AS OF 21Z...WITH INCREASING
ECHOS...MAINLY VIRGA...OVER THE EASTERN MOUNTAINS. SURFACE LAYER
REMAINS FAIRLY DRY ACROSS MOST OF THE REGION...THOUGH LOW LEVEL
MOISTURE RETURN OVER THE HIGH PLAINS HAS PUSHED DEWPOINTS INTO THE
50S AS CLOSE AS SOUTHWEST KANSAS.

OVERALL...MODEL SOLUTIONS HAVE COME INTO FAIRLY GOOD AGREEMENT WITH
THE TRACK AND TIMING OF THE UPPER SYSTEM...TRACKING THE UPPER LOW
FROM THE 4 CORNERS THIS EVENING INTO SOUTH CENTRAL COLORADO BY
SUNRISE SATURDAY...THEN NEARLY DUE NORTH ACROSS THE STATE ON
SATURDAY. BEST FORCING FOR UPWARD MOTION WILL BE IN THE 03Z-18Z
TIME PERIOD...WITH UPSLOPE FLOW AND DYNAMICS FAVORING THE EASTERN
MOUNTAINS...WHERE LIQUID PRECIP AMOUNTS OF 1 TO 1.5 INCHES WILL BE
POSSIBLE...ESPECIALLY OVER HIGHER EAST FACING SLOPES (WHICH WILL
MEAN 1 TO 2 FEET OF SNOW ABOVE TIMBERLINE OVER THE WETS/PIKES PEAK).
CENTRAL AND SOUTHWEST MOUNTAINS WILL ALSO SEE SNOW...THOUGH BEST
LIFT SHIFTS QUICKLY EAST SAT MORNING...WHICH SHOULD KEEP SNOWFALL
AMOUNTS IN THE ADVISORY RANGE. ARKANSAS VALLEY FROM CANON CITY TO
SALIDA AND BUENA VISTA WILL SEE AT LEAST A BRIEF PERIOD OF HEAVY
PRECIP IN THE MORNING...WITH SOME LIGHT SNOW ACCUMS POSSIBLE.

CURRENT SET OF HIGHLIGHTS LOOK FINE...WITH WARNINGS UP HIGH (ABOVE
10-11K) AND ADVISORIES FOR LOWER ELEVATIONS. EXPECT SNOW LEVEL TO
RUN BETWEEN 7 AND 8K FEET...THOUGH ANY AREAS OF INTENSE PRECIP COULD
MIX IN SNOW AS LOW AS 5500 FEET BRIEFLY SAT MORNING...WHICH WILL
MEAN A RAIN/SNOW MIX IS POSSIBLE OVER PORTIONS OF COLORADO SPRINGS
IN THE MORNING. SOME ACCUMULATING SNOW LIKELY OVER THE PALMER DIVIDE
ALSO...THOUGH DIDN'T HOIST A HIGHLIGHT AS LOW LEVEL TEMPS MAY
STAY A LITTLE ABOVE FREEZING THROUGH THE EVENT. ACCUMS COULD GET
CLOSE TO WARNING CRITERIA (8+ INCHES) OVER NORTHERN TELLER COUNTY IF
DEFORMATION BAND IS SLOW TO LIFT OUT SATURDAY AFTERNOON...THOUGH
WILL RUN WITH ADVISORY FOR NOW AS MOST MODELS SHIFT PRECIP QUICKLY
NORTH AFTER 18Z. EAST OF I-25...CONCERN IS POTENTIAL FOR DRY SLOT TO
WRAP QUICKLY NORTHWARD SATURDAY MORNING...KILLING PRECIP AND
LIMITING AMOUNTS. WILL LIKELY SEE A VERY SHARP CUT-OFF OF HEAVY
PRECIP ALONG I-25...WITH LIGHTEST PRECIP ALONG THE ARKANSAS VALLEY
FROM PUEBLO EASTWARD. STILL SOME CONCERN ABOUT THE THREAT OF
ELEVATED STRONG CONVECTION NEAR THE KANSAS BORDER TONIGHT...SO WILL
HIT TSRA MENTION HARDEST OVER THE EASTERN TIER...THOUGH SEVERE
THREAT MAY STAY MAINLY IN KS. PRECIP SHOULD END FAIRLY QUICKLY SAT
AFTERNOON AS SYSTEM LIFTS NORTH AND LIFT ENDS.  --10

LONG TERM...
(SATURDAY NIGHT THROUGH FRIDAY)

SATURDAY NIGHT THROUGH SUNDAY...BOTH NAM AND GFS MODELS HAVE THE
UPPER LOW LINGERING LAZILY OVER THE STATE SAT NIGHT AND SUN
MORNING...BEFORE FINALY EJECTING TO THE N-NE. THOUGH BOTH MODELS ARE
VERY SIMILAR WITH THE TIMING AND MOVEMENT OF THE LOW...THERE IS
STILL QUESTIONS ON WHAT THIS WILL TRANSLATE TO DOWN AT THE SFC. SAT
EVE THE HIGHER TERRAIN...ESPECIALLY THE N SANGRES...RAMPART
RANGE...CENTRAL MTS AND PALMER DVD...COULD STILL BE SEEING SOME SNOW
DURING THIS OVERRUNNING SCENARIO OF MOIST AIR ALOFT OUT OF THE
S-SW BEING DRAWN OVER THE COLDER AIR ADVECTING IN FROM THE N-NE.
HOWEVER...DEPENDING ON THE SPEED OF THE UPPER LOW...PCPN WILL BE
DIMINISHING FROM SOUTH TO NORTH OVERNIGHT. AFTER SUCH A COLD DAY
ON SAT...OVERNIGHT MIN TEMPS WILL BE FLIRTING WITH FREEZING ALONG
THE I25 CORRIDOR EARLY SUN MORNING. THIS COULD GET OFFSET BY CLOUD
COVER...SO TOUGH CALL ON WHETHER TO ISSUE ANY SORT OF HIGHLIGHT
FOR THE TEMPS JUST YET. SUFFICE IT TO SAY THAT ANY TEMP SENSITIVE
PLANTS SHOULD BE TENDED TO FOR SAT NIGHT. ON SUNDAY...POP GRIDS
HAVE BEEN ADJUSTED TO SHUT DOWN PCPN IN THE AFTN...BUT AGAIN THIS
WILL DEPEND ON MOVEMENT OF THE LOW. ALSO...MODELS ARE HINTING AT
THE DRYLINE STILL LURKING JUST OVER THE KS BORDER AND BY SUN AFTN
TRYING TO SEEP BACK INTO FAR E CO. THEREFORE...KEPT ISOLATED POPS
FOR THE E THROUGH THE AFTN...AND THIS COULD BE PUSHED OUT AND
EXTENDED THROUGH THE EVE IF MODELS SHOW THIS IN LATER RUNS. AS FOR
TEMPS...ABOUT 10 DEGREES WARMER DURING THE AFTN ON SUNDAY AS
COMPARED TO SATURDAY TEMPS.

MONDAY THROUGH FRIDAY...BROAD HIGH PRESSURE TRIES TO BUILD BACK INTO
THE DESERT SW OVER THE NEXT WORK WEEK...USHERING IN GRADUAL WARMING
AND MAINLY DRY CONDITIONS. ONE SHORTWAVE CROSSING THE NORTHERN
ROCKIES ON TUE COULD PRODUCE SOME ISOLATED CONVECTION OVER THE
CENTRAL MTS AND RAMPART RANGE...WHICH WAS COVERED WELL IN THE
ONGOING POP GRIDS. 27

AVIATION...
MTN PEAKS ALREADY BECOMING OBSCURED THIS AFTERNOON AS CLOUDS
THICKEN AND LOWER...EXPECT THIS TREND TO CONTINUE THROUGH THE
EVENING...WITH IFR/LIFR CONDITIONS ACROSS ALL HIGHER TERRAIN FROM
ABOUT 03Z THROUGH TONIGHT INTO THE DAY SATURDAY. FOR THE TAF
SITES...AT KALS CIGS WILL FALL INTO THE IFR CATEGORY BY
03Z...WHILE KCOS AND KPUB WILL SEE IFR CIGS AFTER 06Z WITH -SHRA.
WILL LIKELY SEE A MIX OR CHANGE OVER TO SNOW AT KALS AFTER
06Z...WITH AN INCH OR 2 OF ACCUMULATION POSSIBLE MAINLY ON GRASSY
SURFACES OVERNIGHT. KCOS SHOULD SEE A MIX OR CHANGE TO SNOW AFTER
09Z...WITH SNOW EXPECTED TO MELT ONCE IT HITS THE GROUND WITH NO
APPRECIABLE ACCUMULATION EXPECTED. KPUB SHOULD SEE PCPN REMAIN IN
THE FORM OF RAIN...WHICH WILL CONTINUE THROUGH SATURDAY MORNING.
EXPECT NORTH WINDS TO GUST OVER 25 KTS AT TIMES AT KPUB AND KCOS
IN 09Z-18Z TIME PERIOD. SLOW IMPROVEMENT IN CIGS/VIS ALL AREAS
AFTER 18Z SAT AS PRECIP LIFTS INTO NORTHERN COLORADO.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...

WINTER STORM WARNING FROM MIDNIGHT TONIGHT TO 6 PM MDT SATURDAY
FOR COZ080-082.

WINTER WEATHER ADVISORY UNTIL 6 PM MDT SATURDAY FOR COZ072.

WINTER STORM WARNING UNTIL NOON MDT SATURDAY FOR COZ075.

WINTER WEATHER ADVISORY FROM MIDNIGHT TONIGHT TO 6 PM MDT
SATURDAY FOR COZ079-081.

WINTER WEATHER ADVISORY FROM MIDNIGHT TONIGHT TO NOON MDT
SATURDAY FOR COZ058-060-076.

WINTER WEATHER ADVISORY UNTIL NOON MDT SATURDAY FOR COZ066-068-
074.

WINTER STORM WARNING UNTIL 6 PM MDT SATURDAY FOR COZ073.

&&
Hazardous weather outlook, Oct 7, 5:54 PM MDT, 2 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
554 PM MDT FRI OCT 7 2011

COZ058>089-093>099-090000-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
554 PM MDT FRI OCT 7 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TONIGHT

A POTENT FALL STORM SYSTEM WILL MOVE INTO THE 4 CORNERS REGION
THIS EVENING...BRINGING A VARIETY OF WEATHER HAZARDS TO SOUTHERN
COLORADO. THE SOUTHEAST PLAINS WILL SEE SCATTERED THUNDERSTORMS
SPREAD ACROSS THE REGION THIS EVENING. ONE OR TWO STORMS COULD
BECOME SEVERE NEAR THE COLORADO KANSAS BORDER...PRODUCING HAIL TO
1.5 INCHES IN DIAMETER...WIND GUSTS TO 60 MPH OR MORE...FREQUENT
LIGHTNING...AND POSSIBLY EVEN A TORNADO.

MODERATE TO HEAVY SNOWFALL IS EXPECTED TO FALL ACROSS THE
MOUNTAIN AREAS. THE HEAVIEST SNOWFALL IS EXPECTED TO IMPACT THE
HIGHER ELEVATIONS OF THE SANGRE DE CRISTO MOUNTAINS...WET
MOUNTAINS AND PIKES PEAK. AS COLD AIR SETTLES IN WITH THIS
SYSTEM...SNOW LEVELS WILL DROP TO AROUND 6000 FEET BY SATURDAY
MORNING.

IF YOU HAVE TRAVEL PLANS ACROSS THE COLORADO HIGH COUNTRY...EXPECT
ROADWAYS TO BECOME SLICK AND SNOW PACKED OVERNIGHT...PARTICULARLY
ABOVE 7500 FEET. LOCAL BLOWING SNOW WILL BE POSSIBLE ACROSS THE
HIGHER PEAKS AND PASSES.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

MODERATE TO HEAVY SNOW WILL CONTINUE TO FALL OVER THE EASTERN MOUNTAINS
SATURDAY MORNING. SNOW WILL GRADUALLY TAPER OFF FROM SOUTH TO
NORTH BY LATE AFTERNOON OR EARLY SATURDAY EVENING. OVER THE
CENTRAL MOUNTAINS...INCLUDING THE SAWATCH...LA GARITAS...AND
EASTERN SAN JUANS...3 TO 8 INCHES OF SNOW IS EXPECTED. THREE TO 8
INCHES OF SNOW IS ALSO EXPECTED FOR THE LOWER ELEVATIONS OF THE
EASTERN MOUNTAINS. OVER THE EASTERN MOUNTAINS GENERALLY ABOVE
10000 FEET...FROM 8 TO 16 INCHES OF SNOW ACCUMULATION WILL BE
POSSIBLE BY LATE SATURDAY. LIGHTER SNOW ACCUMULATIONS GENERALLY
IN THE 1 TO 3 INCH RANGE WILL BE POSSIBLE AT ELEVATIONS ABOVE
ABOUT 7000 FEET. TRAVELERS AND RESIDENTS IN THESE AREAS SHOULD BE
PREPARED FOR WINTER DRIVING CONDITIONS. HEAVY WET SNOW ALONG WITH GUSTY
WINDS MAY RESULT IN FALLEN TREE LIMBS AND THE POTENTIAL FOR POWER
OUTAGES.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
POSSIBLE TONIGHT ACROSS MOST OF SOUTH CENTRAL AND SOUTHEAST COLORADO.

50/77

In the hours before

Special weather statement, Oct 7, 5:53 PM MDT, 2 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
553 PM MDT FRI OCT 7 2011

COZ099-080130-
SPRINGFIELD VICINITY/BACA COUNTY-
INCLUDING THE CITIES OF...SPRINGFIELD...WALSH
553 PM MDT FRI OCT 7 2011

THUNDERSTORMS...SOME POSSIBLY BECOMING SEVERE...ARE EXPECTED TO
INCREASE OVER BACA COUNTY DURING THE EARLY EVENING HOURS. LARGE
HAIL...DAMAGING WINDS AND POSSIBLY A TORNADO MAY OCCUR. A TORNADO
WATCH IS IN EFFECT UNTIL 1 AM SATURDAY MORNING ACROSS
BACA...PROWERS AND EASTERN KIOWA COUNTIES.

HODANISH
Special weather statement, Oct 7, 7:26 PM MDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
726 PM MDT FRI OCT 7 2011

COZ098-099-080330-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
INCLUDING THE CITIES OF...LAMAR...SPRINGFIELD...WALSH
726 PM MDT FRI OCT 7 2011

THUNDERSTORMS WILL CONTINUE TO INCREASE OVER BACA AND EASTERN
PROWERS COUNTIES THROUGH 8 PM. CONDITIONS ARE FAVORABLE FOR THESE
STORMS TO BECOME SEVERE AS THEY RACE NORTH AT 50 MPH. A TORNADO
WATCH IS IN EFFECT THROUGH 1 AM SATURDAY.
Special weather statement, Oct 7, 7:29 PM MDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
729 PM MDT FRI OCT 7 2011

COZ099-080200-
SPRINGFIELD VICINITY/BACA COUNTY-
729 PM MDT FRI OCT 7 2011

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  EASTERN BACA COUNTY IN SOUTHEAST COLORADO...

AT 725 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 18 MILES EAST OF CAMPO...OR 32 MILES SOUTHEAST OF
SPRINGFIELD...WHICH WAS MOVING TOWARD THE NORTH AT 60 MPH.

LOCATIONS IMPACTED INCLUDE...
  STONINGTON.
  WALSH.

PENNY TO NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH
THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
Special weather statement, Oct 7, 8:04 PM MDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
804 PM MDT FRI OCT 7 2011

COZ098-099-080230-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
804 PM MDT FRI OCT 7 2011

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  NORTHEASTERN BACA COUNTY IN SOUTHEAST COLORADO...
  SOUTHEASTERN PROWERS COUNTY IN SOUTHEAST COLORADO...

AT 801 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR STONINGTON...OR 16 MILES SOUTHWEST OF THE
SAUNDERS ELEVATOR...WHICH WAS MOVING TOWARD THE NORTH AT 40 MPH.

THE STRONG STORM WILL IMPACT MAINLY RURAL AREAS OF SOUTHEASTERN
PROWERS COUNTY AND EAST CENTRAL BACA COUNTY.

PENNY TO NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH
THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

A TORNADO WATCH IS IN EFFECT UNTIL 1 AM SATURDAY MORNING.

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 7, 8:59 PM MDTTornado WarningPUBBaca, Prowers15 min
Oct 8, 4:43 AM MDTFreeze WatchPUBCrowley, Custer, El Paso, Fremont, Huerfano, Las Animas and 3 more10 hr
Oct 8, 2:49 PM MDTFreeze WarningPUBCrowley, Custer, El Paso, Fremont, Huerfano, Las Animas and 3 more18 hr

Nearby

Severe Thunderstorm Warnings in Colorado, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.